JournalsifbVol. 22, No. 4pp. 401–442

Regularity of solutions of a fractional porous medium equation

  • Cyril Imbert

    École Normale Supérieure, Paris, France
  • Rana Tarhini

    Université Paris Est, Créteil Cedex, France
  • François Vigneron

    Université de Reims Champagne-Ardennes, Reims, France
Regularity of solutions of a fractional porous medium equation cover

A subscription is required to access this article.


This article is concerned with a porous medium equation whose pressure law is both nonlinear and nonlocal, namely

tu=(u(Δ)α21um1)\partial_t u = { \nabla \cdot} \left(u \nabla(-\Delta)^{\frac{\alpha}{2}-1}u^{m-1} \right)

where u:R+×RNR+u:\mathbb{R}_+\times \mathbb{R}^N \to \mathbb{R}_+, for 0<α<20 < \alpha < 2 and m2m\geq2. We prove that the L1LL^1\cap L^\infty weak solutions constructed by Biler, Imbert and Karch (2015) are locally Hölder-continuous in time and space. In this article, the classical parabolic De Giorgi techniques for the regularity of PDEs are tailored to fit this particular variant of the PME equation. In the spirit of the work of Caffarelli, Chan and Vasseur (2011), the two main ingredients are the derivation of local energy estimates and a so-called "intermediate value lemma". For α1\alpha\leq1, we adapt the proof of Caffarelli, Soria and V\'azquez~(2013), who treated the case of a linear pressure law. We then use a non-linear drift to cancel out the singular terms that would otherwise appear in the energy estimates. \keywords{Parabolic regularity, De Giorgi method, porous medium equation (PME), H\"older regularity, non local operators, fractional derivatives.

Cite this article

Cyril Imbert, Rana Tarhini, François Vigneron, Regularity of solutions of a fractional porous medium equation. Interfaces Free Bound. 22 (2020), no. 4, pp. 401–442

DOI 10.4171/IFB/445